MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA28-110/I20-30
Medical Device Problem Codes Patient-Device Incompatibility (2682); Deformation Due to Compressive Stress (2889); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a suprarenal stent graft extension and an ovation ix extender to treat an abdominal aortic aneurysm (aaa).This procedure is outside the indications of use (off-label) due to concomitant use with products outside the ifu.Approximately 3.5 years later during a routine follow-up, a type 1b endoleak on the left iliac and buckling of the bifurcated stent graft due to angulation was identified.Re-intervention is planned but has not yet been scheduled.The patient is stable.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a suprarenal stent graft extension and an ovation ix extender to treat an abdominal aortic aneurysm (aaa).This procedure is outside the indications of use (off-label) due to concomitant use with products outside the ifu.Approximately 3.5 years later during a routine follow-up, a type 1b endoleak on the left iliac and buckling of the bifurcated stent graft due to angulation was identified.Re-intervention is planned but has not yet been scheduled.The patient is stable.Additional information: the physician performed a secondary procedure and implanted a vela infrarenal stent, an afx2 bifurcated stent graft, and two (2) palmaz stents to treat the reported event.The patient status was reported as stable.".
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type ib endoleak of the left common iliac artery and the buckling of the bifurcated stent graft are confirmed.The clinical evaluation also shows reasonable evidence to suggest a type iiia endoleak of the aortic components occurred that was not included in the event as reported.This finding was discovered during an examination of the 26-month post implant ct (computed tomography) scan.The most likely causation for the type iiia endoleak and the buckling is the aortic angulation.The causation for the type ib endoleak and the procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was reported to be stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, the case will be reviewed as needed.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b2: outcomes attributed to adverse events has been updated.G4: awareness date updated.H6: device remove 3190.H6: result remove 3233.H6: conclusion remove 11.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10526059
Report Number2031527-2020-00259
Device Sequence Number1218674
Product Code MIH
UDI-Device Identifier00818009014542
UDI-Public(01)00818009014542(17)180711
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2020
Device Model NumberBEA28-110/I20-30
Device Lot Number1720042R015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date09/12/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, LOT NO. 1821270018; OVATION IX EXTENDER, LOT NO. FS050817-33
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR